Alert archive / South Carolina / Small Craft Advisories in 2011

Small Craft Advisory 27, NWS Wilmington, NC

March 28, 2011

NWS Wilmington, NC issued this small craft advisory at Mar 28, 2011, 3:21 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2011, 3:21 AM EDT (07:21 UTC)
Expired
Mar 28, 2011, 9:06 PM EDT
In force
18 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WHUS72 KILM 280721
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
321 AM EDT MON MAR 28 2011

AMZ250-252-282000-
/O.NEW.KILM.SC.Y.0027.110328T0721Z-110329T0300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
321 AM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT...BECOMING N 20 TO
  25 KT IN THE AFTERNOON. SEAS 3 TO 5 FT...BUILDING TO 4 TO 6 FT.
  WINDS AND SEAS SLOWLY SUBSIDING DURING THE LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD
2 follow-up statements
962 
WHUS72 KILM 281854
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
254 PM EDT MON MAR 28 2011

AMZ250-252-290300-
/O.CON.KILM.SC.Y.0027.000000T0000Z-110329T0300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
254 PM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25
  KT...DIMINISHING TO AROUND 15 KT LATE. SEAS 4 TO 6
  FT...SUBSIDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

9
985 
WHUS72 KILM 290106
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
906 PM EDT MON MAR 28 2011


AMZ250-252-290215-
/O.CAN.KILM.SC.Y.0027.000000T0000Z-110329T0300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
906 PM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT ADVISORY LEVELS.
HOWEVER...CONDITIONS WILL REMAIN WITHIN SMALL CRAFT EXERCISE
CAUTION THRESHOLDS FOR THE REMAINDER OF THE NIGHT. THAT IS WINDS
WILL BE FROM THE NORTHEAST AT 15 TO 20 KT AND SEAS 3 TO 5 FT.

$$
DCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 3:12 AM EDT, 9 minutes earlier.

Area forecast discussion, Mar 28, 3:12 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
312 AM EDT MON MAR 28 2011

.SYNOPSIS...
A WEDGE OF HIGH PRESSURE WILL BRING A VERY CHILLY DAY TODAY. WARM
AIR OVERRUNNING THIS CHILLY AIR WILL BRING SOME RAINFALL BY
MIDDAY. THIS HIGH WILL EVENTUALLY MOVE OFF THE COAST ON WEDNESDAY.
A COLD FRONT WILL FOLLOW SOON THEREAFTER WEDNESDAY NIGHT. ANOTHER
SYSTEM WILL MOVE UP THIS BOUNDARY ON THURSDAY WHILE IT SITS
OFFSHORE. DRY AIR WILL BUILD IN OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 930 PM SUNDAY...BASED ON RADAR LOOPS...UPSTREAM OBSERVATIONS
AND 1800 UTC FORECAST MODELS HAVE REMOVED ALL MEASURABLE POPS FROM
THE GRIDS THIS EVENING WITH THE EXCEPTION OF VERY LATE WHEN THE NEXT
WAVE...NOW IN CENTRAL TENNESSEE/NORTHERN ALABAMA MOVES ACROSS. HAVE
CONTINUED TO ADVERTISE PERIODS OF DRIZZLE. THE LATEST RUC INDICATES
SOME SLIGHTLY LOWER DEWPOINTS WILL CONTINUE TO ADVECT INTO THE AREA
SO EVEN THOUGH TEMPERATURES HAVE MOVE LITTLE...WE COULD SEE A COUPLE
OF DEGREES SHAVED OFF THE CURRENT READINGS. NO OTHER CHANGES.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 AM MONDAY...IT APPEARS THAT THE WINTER-LIKE TEMPERATURES
SHOULD BECOME A THING OF THE PAST DURING THE SHORT TERM BUT THE
WARMING TREND WILL ONLY BE RELATIVE AS TEMPERATURES WILL REMAIN
BELOW CLIMATOLOGY. CONFLUENT MID LEVEL FLOW DEVELOPS OVER NY/PA
TUESDAY HELPING HIGH PRESSURE OVER GREAT LAKES TO MOVE SOUTH. THE
CHILLY HIGH THAT HAD BEEN PLAGUING THE CAROLINAS WILL THEN SLIDE
EAST JUST ENOUGH TO VEER THE NORTHEAST WINDS. WARM ADVECTION WILL
OCCUR OVER THE SURFACE BOUNDARY AND FORECAST SOUNDINGS SHOW THAT
HIGHS SHOULD BE ABLE TO GET TO WITHIN A FEW DEGREES OF 60, STILL
SOME 10 BELOW NORMAL. THE OVERRUNNING SHOULD LEAD TO PLENTY OF
CLOUDS BUT NO RAINFALL IS EXPECTED AS THE ISENTROPIC UPGLIDE APPEARS
TO BE TOO GENTLE. MODELS ARE DIFFERING IN THEIR HANDLING OF FEATURES
TUESDAY NIGHT INTO WEDNESDAY. BOTH AGREE THAT THE WARM FRONT WILL
SLOWLY LIFT TO THE NORTH AND BE VERY CLOSE TO THE CAPE FEAR REGION
BY ABOUT 18Z. THE WRF DEVELOPS A SUSPECT LOOKING LOW ALONG THE COAST
WHILE MAINTAINING A SMALL SIGNATURE OF THE WEDGE. BOTH MODELS ARE
PUSHING THE COLD FRONT THROUGH DURING THE EVENING BUT THE GFS IS
SLOWER. REALITY WILL PROBABLY END UP SOMEWHERE IN BETWEEN...THE WRF
IDEA OF HOLDING ON TO THE WEDGE LONGER IS USUALLY A SAFE BET BUT ITS
OFFSHORE WAVE LOOKS FISHY. SO REGARDLESS OF PERHAPS SOME WIND
DIRECTION UNCERTAINTY THE BEST RAINFALL CHANCES STILL APPEAR TO BE
SLATED FOR THE MIDDAY AND AFTERNOON HOURS. THE WRF COULD ALSO MEAN
THAT A SMALL PART OF THE NW PART OF THE FCST AREA STAYS RATHER COOL
THROUGH THE DAY. FORECAST SOUNDINGS SHOW DEEP SATURATION AND PALTRY
LAPSE RATES. DO NOT FEEL COMPELLED TO INCLUDE ANY THUNDER. 850MB
TEMPS WARM TO ABOUT 11C BUT EXTENSIVE CLOUDS WILL KEEP HIGHS IN THE
MID TO UPPER 60S...THE WRF WEDGE POSSIBILITY NOTWITHSTANDING.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 3 AM MONDAY...UPPER TROUGH REMAINS IN THE EAST THURSDAY INTO
FRIDAY AND BOTH DAYS MAY BRING UNSETTLED WEATHER...THURSDAY ON
ACCOUNT OF A WAVE COMING UP THE COAST AND FRIDAY DUE TO SOME
INSTABILITY SHOWERS AS THE COLD AIR ALOFT CROSSES THE REGION. THE
WEEKEND LOOKS DRY AS THE TROUGH LIFTS OUT AND SURFACE HIGH BUILDS
IN. TEMPERATURES WILL MAKE A GRADUAL RETURN TO CLIMO FRIDAY AND
SATURDAY AFTER RUNNING COOL THE TWO DAYS PRIOR...MORE DUE TO CLOUD
COVER THAN CAA.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
AS OF 06Z...LOW CEILINGS ARE CONTINUING TO SHOW IMPROVEMENT WITH ALL
TERMINALS MVFR EXCEPT THE CRE/MYR TERMINALS WHICH ARE BORDERLINE
IFR. LOW-LEVEL HIGH PRESSURE IS CONTINUING TO RIDGE SOUTH. SATELLITE
LOOPS SHOW LOW CLOUDS TO THE NORTH OF THE TERMINALS BECOMING
SCATTERED. ALL PRECIPITATION HAS MOVED SOUTHEAST OF THE MYR
TERMINAL.

IFR CEILINGS AT MYR AND CRE WILL PERSIST FOR THE NEXT SEVERAL HOURS
WITH PERIODS OF MVFR. MVFR CEILINGS ARE EXPECTED TO PERSIST
ELSEWHERE.

ANY IMPROVEMENT IN CEILINGS WILL BE SHORT LIVED AS THE NEXT WAVE
APPROACHES FROM THE WEST...SPREADING MODERATE STRATIFORM RAIN AND
EMBEDDED HEAVIER SHOWERS ACROSS THE FLO/LBT TERMINALS AROUND
DAYBREAK...WITH IFR CONDITIONS LIKELY. THUNDERSTORM CHANCES ARE LOW
AND WILL NOT MENTION IN TAFS. THESE CONDITIONS WILL SPREAD INTO THE
COASTAL TERMINALS BY MID-MORNING. PRECIPITATION ENDS LATE MORNING AT
FLO/LBT WITH CEILINGS IMPROVING TO MVFR. THIS WILL SPREAD INTO THE
COASTAL TERMINALS BY MID AFTERNOON. BY EVENING VFR IS EXPECTED AT
FLO/LBT SPREADING TO THE COASTAL TERMINALS MID-LATE EVENING.

EXTENDED OUTLOOK...HIGH CONFIDENCE IN VFR DEVELOPING MONDAY NIGHT
AND CONTINUING TUESDAY. MODERATE CONFIDENCE IN RAIN AND AT LEAST
MVFR RETURNING WEDNESDAY INTO THURSDAY. CONDITIONS IMPROVING FRIDAY.

&&

.MARINE...

NEAR TERM /THROUGH TONIGHT/...
AS OF 930 PM SUNDAY...ALL OBSERVATIONS ARE BELOW SMALL CRAFT
CRITERIA THIS EVENING BUT 41013 IS HOVERING JUST BELOW AT 5.9 FEET
AS IS 41013 AT 5.6 FEET. WILL ALLOW THE SMALL CRAFT ADVISORY TO
CONTINUE THROUGH MIDNIGHT AND SCEC ELSEWHERE.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 AM MONDAY...NORTHEAST WINDS ASSOCIATED WITH FAIRLY LONG
LASTING HIGH TO OUR NORTH WILL VEER AS THE RIDGE BEGINS TO PROGRESS
TO THE EAST. THE GRADIENT AND THUS WIND SPEED SHOULD ALSO EASE AS
THE AFTERNOON WEARS ON. ONSHORE/ESE WINDS WILL PERSIST TUESDAY NIGHT
AS A WARM FRONT REMAINS STALLED WELL SOUTH OF THE AREA. THIS
BOUNDARY WILL BEGIN TO MOVE TO THE NORTH ON WEDNESDAY BRINGING A
GRADUALLY INCREASING SOUTHERLY COMPONENT TO THE FLOW AT FIRST
FOLLOWED BY A MORE ABRUPT SOUTHERLY WIND BY MIDDAY/EARLY AFTERNOON.
SOME GUIDANCE DEVELOPS AN OFFSHORE WAVE OF LOW PRESSURE THAT COULD
DELAY THIS SWING TO THE SOUTH. IT IS NOT CURRENTLY FAVORED BUT STILL
A POSSIBILITY. AS THE COLD FRONT NEARS THE COAST WED EVE THE WINDS
WILL FURTHER VEER TO SW AND BRIEFLY INCREASE A CATEGORY OR SLIGHTLY
MORE. SEAS WILL BEGIN TO RAMP UP BUT WILL THEN BE INTERRUPTED BY
FROPA AND A TURN TO AN OFFSHORE WIND THAT WILL ADVECT HIGHER WAVE
HEIGHTS OUT TO SEA. THAT SAID THERE MAY STILL BE THE NEED FOR A
BRIEF SMALL CRAFT ADVISORY. AIDING THE ABATEMENT OF SEAS WILL BE THE
FACT THAT THE NEW FOUND NORTHERLY FLOW WILL BE RELATIVELY LIGHT.

LONG TERM /THURSDAY THROUGH FRIDAY/...
AS OF 3 AM MONDAY...FRONT STALLS BRIEFLY JUST BEYOND THE FORECAST
ZONES AND HAS TO WAIT FOR ANOTHER WAVE TO MOVE NORTHEAST ALONG IT
BEFORE PROGRESSION CAN OCCUR. BY THURS EVE/FRIDAY NIGHT THE WIND
WILL TURN TO NW AND PICK UP AS THE FRONT MOVES OFFSHORE WHILE THE
WAVE MOVES UP OFF THE DELMARVA COAST.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     SCZ017-023-024-032>034.

NC...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     NCZ087-096-097-099-100.

MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ250-252.

&&

SYNOPSIS...SHK
NEAR TERM...15
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...MRR/RJD
Hazardous weather outlook, Mar 27, 11:00 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1100 PM EDT SUN MAR 27 2011

SCZ039-290300-
WILLIAMSBURG-
1100 PM EDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER SHOULD NOT OCCUR THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

COLD TEMPERATURES MAY ALLOW FROST TO DEVELOP MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ046-290300-
GEORGETOWN-
1100 PM EDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-097-099>101-SCZ017-023-024-032>034-290300-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-
1100 PM EDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER SHOULD NOT OCCUR THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

COLD TEMPERATURES MAY ALLOW FROST TO DEVELOP MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ252-256-290300-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1100 PM EDT SUN MAR 27 2011

...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

SEAS WILL REMAIN IN A RANGE OF THREE TO FIVE FEET THROUGH THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-290300-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
1100 PM EDT SUN MAR 27 2011

...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

SEAS HAVE FALLEN TO JUST BELOW SIX FEET THEREFORE THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED. SEAS WILL REMAIN IN A RANGE OF THREE
TO FIVE FEET THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-290300-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
1100 PM EDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

15

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 4:37 AM EDTFreeze WatchILMDarlington, Dillon, Florence, Marion, Marlboro10 hr
Mar 28, 2:53 PM EDTFreeze WarningILMDarlington, Dillon, Florence, Marion, Marlboro, Williamsburg18 hr
Mar 28, 2:53 PM EDTFrost AdvisoryILM18 hr

Nearby

Small Craft Advisories in South Carolina, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.